MAUDE Adverse Event Report: SYNTHES GMBH 3.8MM TROCAR FOR 03.019.014; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 3.8MM TROCAR FOR 03.019.014; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.019.015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during the surgical procedure trocar 3.8 was used that comes with the set of sleeves and drill guides of the multiloc system.The piece was found without head and was changed by another one that comes in the equipment.Procedure was successfully completed without any complications.Concomitant devices reported: unknown sleeves (part# unknown, lot# unknown, quantity unknown), unknown drill guides (part# unknown, lot# unknown, quantity unknown).This report is for one (1) 3.8mm trocar for 03.019.014.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4, d10: h3, h4, h6: part: 03.019.015.Lot: 8362152.Mfg: hagendorf.Release to warehouse date: march 25, 2013.No nonconformance reports (ncrs) were generated during production.Visual inspection: the trocar ø3.8 was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the trocar knob was broken from the trocar shaft.The orange epoxy color ring was observed to be peeled off.Additionally, the tip of the shaft was found to be slightly deformed.No other issues were observed with the returned device.Dimensional inspection: dimensional inspection cannot be performed as the complaint relevant dimensions could not be taken.Document/specification review: the following documents were reviewed: -trocar ø3.8 (manufactured and current) investigation conclusion: the complaint was confirmed for the returned device as the knob was broken from the shaft.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.8MM TROCAR FOR 03.019.014
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12080584
Report Number8030965-2021-05383
Device Sequence Number19708832
Product Code FZX
UDI-Device Identifier07611819427150
UDI-Public(01)07611819427150
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.015
Device Lot Number8362152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Initial Date Received by Manufacturer 06/06/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: GUIDE; UNK - GUIDES/SLEEVES/AIMING: GUIDE; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - GUIDES/SLEEVES/AIMING: SLEEVE